MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPEL NEPHROURETERAL STENT SYSTEM WITH TWIST-LOC HUB; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION EXPEL NEPHROURETERAL STENT SYSTEM WITH TWIST-LOC HUB; STENT, URETERAL
Model Number 32899
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.Visual inspection was performed and the returned device was found with the shaft middle section detached/separated.The flexible cannula distal section was returned loaded in the catheter distal section.The catheter and flexible cannula show evidence of cut at section detached.The flexible cannula was unloaded form the catheter without issues.Functional inspection was performed and a 0.038" mandrel was inserted through the catheter and no resistance was felt.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 27oct2020.It was reported that the flexible cannula became stuck and broke inside the catheter.An 8.3/26 expel nephroureteral stent system with twist-loc hub was selected for use.During the procedure, it was noted that the plastic stylet would get stuck in the drainage catheter with the wire in place.Then, it was noted that the soft plastic stiffener broke off in the drainage catheter.The physician had to remove everything from the patient and start over.The procedure was completed with a non-boston scientific product.No patient complications were reported.However, device analysis revealed that the shaft middle section was detached/separated.

Brand Name
EXPEL NEPHROURETERAL STENT SYSTEM WITH TWIST-LOC HUB
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10791796
Report Number2134265-2020-15300
Device Sequence Number16428675
Product Code FAD
UDI-Device Identifier08714729860945
UDI-Public08714729860945
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K141344
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2022
Device Model Number32899
Device Catalogue Number32899
Device Lot Number0024570701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2020
Initial Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1